Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


CLOUDY URINE, ETC.
Oct 1, 2010

Hello Dr. The last 3 months I have been noticing cloudy urine with a pungent smell, hurts from time to time when I void. (however if I drink a large glass of water after experiencing that it seems to go away. Well, my ID nurse had me to give a urine sample and called me after that and said that they had done a Urine culture a found that I have Strep in my urine. Put me on Levaquin 500mg, for 7 days. Ask me to come by next week and possible do some blood cultures and a CBC. I am a long time survivor, low CD 10, 50 thousand VL. Waiting to be changed to Isentress, Trampvir (PI) and possibly the Tannox drug in the future. (I have never taken these 3 drugs before, that's why I need the tanox drug to give me a 3 drug cocktail) anyway... She did say normally one would not find Strep there, sometimes this means a infection somewhere else. What is your take on this.

Texas state of Mind

Response from Dr. Henry

Genitourinary tract infections can originate in kidney, bladder, prostate or urethra in males so often a full evaluation is needed to pin down a likely source/cause. Numerous sexually transitted diseases can cause urine problems so specific evaluation for those may be warranted. HIV/AIDS per se is not highly associated with urinary tract infetions outside of situations discussed below or in following sentence. Some HIV Meds can cause kidney stones (such as indinavir or atazanavir) that can precipitate urinary tract problems. KH



Previous
is it safe to take a detox flush
Next
Chronic Dry Cough

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement